On orientation-preserving transformations of a chain

Research output: Contribution to journalArticlepeer-review


In this paper, we introduce the notion of an orientation-preserving transformation on an arbitrary chain, as a natural extension for infinite chains of the well known concept for finite chains introduced in 1998 by McAlister and, independently, in 1999 by Catarino and Higgins. We consider the monoid (Formula presented.) of all orientation-preserving partial transformations on a finite or infinite chain X and its submonoids and (Formula presented.) of all orientation-preserving full transformations and of all orientation-preserving partial permutations on X, respectively. The monoid (Formula presented.) of all order-preserving partial transformations on X and its injective counterpart (Formula presented.) are also considered. We study the regularity and give descriptions of the Green’s relations of the monoids (Formula presented.) and (Formula presented.).

Original languageEnglish
Pages (from-to)2300-2325
JournalCommunications in Algebra
Issue number6
Publication statusPublished - 8 Jan 2021


  • Order-preserving
  • orientation-preserving
  • transformation semigroups


Dive into the research topics of 'On orientation-preserving transformations of a chain'. Together they form a unique fingerprint.

Cite this